People who think their lips are too thin can easily plump them up using lip injections. While this cosmetic procedure is generally safe, people with diabetes may wonder if they may experience adverse reactions from getting these injections. This depends on the nature of your condition. Here's more information about this issue.
Okay for Certain Diabetics
With any type of medical or cosmetic procedure, the primary concern surrounding those with diabetes is the slower healing times. The disease can have a negative impact on people's immune systems. Additionally, diabetes can lead to poor circulation, which makes it difficult for the body to deal with complications–such as infection–that may occur as a result of getting lip injections or similar procedures.
In general, as long as a person's diabetes is well controlled, the individual shouldn't experience serious adverse effects associated with getting lip injections. The most common side effects of this cosmetic procedure are swelling, redness, and bruising. However, these should dissipate as the area heals and filler material settles.
People with Uncontrolled Diabetes Should Take Care
On the other hand, people whose diabetes is uncontrolled need to be extra careful about getting cosmetic procedures like lip injections. As noted previously, diabetes negatively affects the immune system, leading to a reduced response to the invasion of bacteria and other harmful organisms.
When a person's blood sugar levels are high, he or she has a higher risk of getting infections. Therefore, you may need to take extra precautions to avoid getting an infection after getting lip injections. This may involve swabbing the injection site with an antiseptic at regular intervals or taking antibiotics to get rid of any infections you already have. You'll need to be vigilant about checking the injection area regularly for signs of infection and visit your doctor as soon as possible if it appears there's a problem.
The other thing you need to be aware of is that any side effects you do experience (e.g. swelling or bruising) may take longer than normal to go away because of the aforementioned slow healing times associated with diabetes.
If you're concerned with how lip injections are likely to affect you, discuss the issue with your medical doctor first. It's also a good idea to do a skin test first to ensure you aren't allergic to the lip injection material, as this can also increase your risk of developing problems afterwards. For more information about this issue, contact a knowledgeable dermatologist or cosmetologist. If you're thinking about lip injection with YMM Cosmetic and Laser Clinic, be up front about your condition.